MAUDE Adverse Event Report: ICU MEDICAL, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

ICU MEDICAL, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4042E
Medical Device Problem Codes Fluid/Blood Leak (1250); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the site took a sample in the intensive care unit (icu) and sent it to the blood bank via the pneumatic tube.When it arrived at the blood bank, the cap had come loose, and the sample was lost.The site had to re-collect the patient's sample.This happened on different days from in between july 21 and 25, 2025.There was no patient involvement.
 
Additional Manufacturer Narrative
H3 and h6 codes - updated.Four unused devices from the same lot were returned for investigation.Visual inspection of the returned samples did not reveal any defects or anomalies.During the functional testing, two of four samples failed with the filter-pro detaching as air was expelled.During leak test, a force equivalent to 45 psi was applied to the plunger of the syringe for 30 seconds.The filter-pro device for two samples was not able to stay retained on the syringe luer.The customer reported issues were confirmed with the returned samples.The exact root cause was unable to be determined.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
PORTEX ABS LINEDRAW DRY HEPARIN
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
ICU MEDICAL, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22877531
Report Number3012307300-2025-09926
Device Sequence Number21425428
Product Code JKA
UDI-Device Identifier20351688039184
UDI-Public(01)20351688039184(17)280120(10)6086197
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4042E
Device Lot Number6086197
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown